MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 SROM*STM ST,30+4L NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 SROM*STM ST,30+4L NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3518
Medical Device Problem Codes Material Disintegration (1177); Failure to Osseointegrate (1863); Naturally Worn (2988)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Fatigue (1849); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Synovitis (2094); Numbness (2415); Inadequate Osseointegration (2646); Test Result (2695); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/19/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pending product liability: ppf alleges pseudotumor, loosening of stem, metal wear, metallosis, elevated metal ions.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pfs reported that the patient complained that around (b)(6) 2012 there was pain, achiness, limitation with activity, fluid build up, high cobalt and chromium levels.Pfs also reported that the patient was deceased.After review of medical records, it was reported that the patient presented with left hip pain, x-ray evidence of loosening and soft tissue pseudotumor.Then was revised for painful left total hip.Operative notes reported that there was abundant trochanteric bursitis with black staining.A small to moderate amount of destruction of the abductor musculation.Heterotopic ossifications were removed.A large amount of black staining with synovitis in the joint was debrided.There was minimal bony destruction.Cup was removed with minimal difficulty.Doi: (b)(6) 2005.Dor: (b)(6) 2013.(left hip).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.E3 initial reporter occupation: lawyer.H6 clinical code: appropriate term / code not available (e2402) is used to capture blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2005, the patient had a left total hip arthroplasty to address left hip degenerative joint disease.Depuy components were placed during this surgery.On (b)(6) 2010, the patient had a (right) total hip arthroplasty to address degenerative joint disease.There is a discrepancy in the operative notes, one place states they placed a 0-degree metal liner, then further down it was noted that they placed a 0-degree polyethylene liner.Depuy products were placed during this procedure.(surgery page 131 of 140) it should be noted that the surgical note states left, but after reviewing supporting documentation, it is definitely the right hip.This event is captured in (b)(4).(b)(6) 2013 mri report notes fluid collection posterolateral left hip.(b)(6) 2013 medical records note the patient had an mri that showed a fairly large fluid collection of the left hip.The patient also was noted to have elevated metal ion levels.(b)(6) 2013 lab: cobalt wb 31.3 h ppb, chromium, wb 12.4 h ppb.On (b)(6) 2013, the patient had a revision left total hip, to address pain.Preoperative radiographs indicated loosening and soft tissue pseudotumor.During the procedure, the surgeon observed a large amount of black staining with synovitis in the joint.The acetabular cup, liner, and femoral head were revised.Depuy pinnacle cup with apical plug, two 6.5 screws, +4 polyethylene liner, and +3 srom ceramic head was implanted during this procedure.Pathology report notes left hip explanted hardware: fibro collagenous tissue with chronic inflammation and extensive reactive change (b)(4) captures the revision (b)(4) captures any harms after the revision.On (b)(6) 2015, the patient had a left total knee arthroplasty to address left knee osteoarthritis.Competitor components were implanted, (zimmer sticker page 122 of 140) no depuy products.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg ringaskiddy co.
b.p. 256
cork 69801
EI   69801
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46582-0988
6107428552
MDR Report Key7948497
Report Number1818910-2018-71828
Device Sequence Number16358010
Product Code JDI
UDI-Device Identifier10603295178217
UDI-Public10603295178217
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number56-3518
Device Catalogue Number563518
Device Lot Number1081762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/07/2018
07/14/2021
12/21/2022
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/08/2018
08/13/2021
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; DELTA CER HEAD 11/13 36MM +3; PINNACLE 100 ACET CUP 54MM; PINNACLE MTL INS NEUT36IDX54OD; S-ROM*SLEEVE PRX ZT, 18F-XXL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight93 KG